Share Facebook


03-21-2013, 10:34 AM   #1
VirginiaLady90
 
Join Date: Mar 2013
I need HELP!!

My twin brother has crohns and ulcerative colitis. He recently had a crohns attack that lasted almost 3 weeks. He just finished the steroids and over the weekend he got sick again. He's a very private person and he lives across the state from me so I can't get to him right now to see for myself what's going on. He told me last night that it was too close to the steroids to be having another attack and that usually meant something more serious is going on... Anybody had this problem? And can anyone PLEASE tell me what he means by "more serious"? I'd be SO grateful for ANY INFO!!!
03-21-2013, 01:24 PM   #2
SarahBear
Moderator
 
SarahBear's Avatar
 
Join Date: May 2012
Location: Charleston, West Virginia

My Support Groups:
Hi, VirginiaLady. Welcome to the forum!

I'm not entirely sure what he would mean by, "too close to the steroids." Symptoms can return immediately after steroids are stopped - and sometimes during the course of steroids, as the dosage is decreased. This basically means that the steroids reduced the inflammation, but the other maintenance medication (if he is taking one) is no longer working. That's what I would assume in the situation you described.

I hope everything goes well for him!
__________________


Sarah.
Diagnosed with Crohn's disease 12/6/08.
Have taken: Prednisone, 6mp, methotrexate, Pentasa.
Currently waiting for a new medication!

Check out the Crohn's forum chat!

03-21-2013, 01:31 PM   #3
Spooky1
Forum Monitor
 
Join Date: Sep 2011
Location: South Northants, United Kingdom

My Support Groups:
sounds like crohns to me! Sorry, but steroids didn't even work for me after a time. could he try some days on salmon and boiled potatoes, perhaps some ensure liquid drinks too. Hope this helps. I agree with Sarah above that plenty of people suffer flares as they get to the lower end of the steroid taper. He may need to continue it at a higher dose for a time.

Have you told him to log on here? He's welcome and lots can identify with him. He won't feel so alone, isolated, embarrassed and will soon learn to come to know 'his' crohns. We're all slightly different with it.

good luck and thanks for asking on his behalf
04-02-2013, 01:54 PM   #4
Karen
FRIEND 4 1 & ALL
 
Karen's Avatar
 
Join Date: Apr 2006
Location: Ohio

My Support Groups:
My twin brother has crohns and ulcerative colitis. He recently had a crohns attack that lasted almost 3 weeks. He just finished the steroids and over the weekend he got sick again. He's a very private person and he lives across the state from me so I can't get to him right now to see for myself what's going on. He told me last night that it was too close to the steroids to be having another attack and that usually meant something more serious is going on... Anybody had this problem? And can anyone PLEASE tell me what he means by "more serious"? I'd be SO grateful for ANY INFO!!!

I want to WELCOME YOU to the FORUM ... I am sure that you will find the answers your looking for here. I have my hubby with Crohn's and my # 2 son has ulcerative colitis
__________________



Reply

Thread Tools


All times are GMT -5. The time now is 11:49 AM.
Copyright 2006-2017 Crohnsforum.com